Home | Posts RSS | Comments RSS | Login

It's been a rough week...

Friday, November 12, 2010
I thought I'd share a couple of things...
1. Thanks to all of you who came to our "5th Annual Phenomenal Hope for a Cure" that was held this last Saturday, November 6th. I promise I'll give you more details when I get better. It usually takes 1-2 days to recover from the amount of fun I had on Saturday. I was feeling pretty good on Monday, and then really good on Tuesday, until Tuesday night.

The following is what I posted on the PHA discussion boards looking for some help. I just can't write a better explanation, and, I really need to get some sleep.

"Horrific Flolan reaction! Anyone else?

On Tuesday evening, I did my normal routine of switching out the cassette I was using to a new cassette. I then mix a new cassette to have ready as an emergency back-up or to use when I switch out the cassette again the next evening. About 45-50 minutes after switching the new cassette, I started having some flushing problems. Now, if you are a Flolan user, you know that flushing is a side effect. This has happened maybe 3=4 times in the 6 years that I've been on Flolan. We were told to bump the pump flow down a notch or two to see if that helps. It always has helped and I either just keep the pump that rate until I mix and switch the next night, resetting the flow rate to what it was before. It's never been a problem beyond that. My doctor felt that, because Flolan is so sensitive that I maybe mixed a little incorrectly. As long as everything went back to normal when I put on a new cassette, there was really nothing to worry about.

Well, Tuesday night became a nightmare. The flushing came on fast and furiously. My entire head became bright red, then the flushing spread down my arms. Then I got a butt-kicking headache. So, we turned the pump down a couple more notches. I was at my normal pump rate of 76. We went down to 74 then 72. But the Flolan side effects continued to get worse. I started sweating profusely, all over my body. We bumped it down to 70 and things continued to get worse. I was feeling extremely nauseated and really felt like I was passing out. My husband ran downstairs, mixed a new cassette and hooked me up. I was having the same problems. My husband wanted to take me to the hospital, but we all know how "helpful" those ER visits can be. So, my husband called our doctor and he said to just keep decreasing the pump rate to see if we could get things settled down. Finally, at a pump rate of 62 (down from 76)the sweating stopped, the flushing was better and I felt alert. My doctor said to keep the pump at that rate and try to "sleep" it off. Things got quite a bit better, except that I've been extremely exhausted, continue to have an annoying headache and I did end up throwing up yesterday. Today I'm a bit less tired, very light flushing and still no appetite. I don't know what's going to happen next. This is so frustrating! We had our 5th Annual Phenomenal Hope for a Cure fundraiser this last weekend. I was so thrilled that I had backed off doing much for the event because I wasn't overly tired.
CRAP!

Have any of you had a similar experience? We're wondering if I have a "bad batch" of Flolan.
Thanks for reading."


**Since I wrote this yesterday morning, I had to decrease my pump again..twice. So, now I'm on a setting of 56, down from 76 when all of this started. It's very confusing and frustrating.

I'm asking for prayers that we figure out what is going on and that everything settles back down.

Thanks for checking in.
Thanks for reading.
Thanks for your prayers.

Annette

6 comments to It's been a rough week...:

Donna said...

I'm so sorry to learn what a rough week you've had. I had planned to see if I could take you to book club but I ended up not going. I will certainly keep praying for you and the Docs to figure out what's going on. Take care and let God surround you with His blanket of love.

Colleen said...

I wish I knew what was going on, but I really don't know much about Flolan since I'm not on it. But, I will keep you in my prayers. I hope you start feeling better very soon! HUGS!

N. L. Sharp said...

Annette,

Thanks so much for keeping us up to date with what is going on with your health, even when your head is pounding! You are in my prayers, Girl!

Anonymous said...
This comment has been removed by a blog administrator.
Bonnie, NV said...

Annette, prayers and hugs are coming your way... I don't know anything about Flolan except what PHriends say, so I'm hoping you find an answer soon!!!

Jen said...

Hi Cutie...
I am hoping and praying that you are feeling much better by now. I did read this on the boards and it just sounds like maybe you got a bolus of Flolan?

Hugs and update when ya can...